Some Results on Secant Varieties Leading to a Geometric Flip Construction

Research output: Contribution to journalArticlepeer-review

35 Scopus citations

Abstract

We study the relationship between the equations defining a projective variety and properties of its secant varieties. In particular, we use information about the syzygies among the defining equations to derive smoothness and normality statements about SecX and also to obtain information about linear systems on the blow up of projective space along a variety X. We use these results to geometrically construct, for varieties of arbitrary dimension, a flip first described in the case of curves by M. Thaddeus via Geometric Invariant Theory.

Original languageEnglish
Pages (from-to)263-282
Number of pages20
JournalCompositio Mathematica
Volume125
Issue number3
DOIs
StatePublished - 2001

Keywords

  • Flips
  • Secant varieties
  • Syzygies
  • Vanishing theorems

Fingerprint

Dive into the research topics of 'Some Results on Secant Varieties Leading to a Geometric Flip Construction'. Together they form a unique fingerprint.

Cite this